ArticleCureus2025
Psoriatic Skin Lesions Induced by the Bacillus Calmette-Guerin (BCG) Vaccination in a Child With Latent Tuberculosis Infection: A Case Report.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Therapeutic Potential of Mesenchymal Stem Cells in Psoriasis.Cell biochemistry and biophysics · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Japan has a policy of vaccination with Bacillus Calmette-Guerin (BCG) and diphtheria, tetanus, and pertussis, and inactivated polio vaccine (DTP-IPV); however, there are rare reports of psoriasis-like skin rash caused by these vaccines. The mechanism by which psoriasis-like skin rash develops after BCG vaccination is unknown, but it has been suggested that it may occur when BCG vaccination is given to patients infected with tuberculosis. Here, we report a case of psoriatic skin lesions following BCG vaccination in a five-month-old girl with latent tuberculosis infection (LTBI). The child received the BCG vaccine and a third dose of DTP-IPV at five months of age in accordance with the vaccination schedule recommended in Japan. Soon after the vaccination, erythema with pustulation developed at the BCG injection site. Erythematous plaques were also seen, mainly on the trunk. Her father had suffered from tuberculosis when the patient was born, and her mother had LTBI. Therefore, the skin rash on the vaccination site was considered Koch's phenomenon. She was brought to the pediatric department in our hospital to check the infection status of tuberculosis. The tuberculin skin test was positive. A T-cell-based enzyme-linked immunospot assay for tuberculosis was also positive, while there were no abnormalities in the lung field, leading to the diagnosis of LTBI. Treatment with isoniazid was started two weeks after the patient's initial visit to our hospital. Erythematous plaques on the trunk persisted, and the patient was referred to our department six weeks after the initial visit to rule out cutaneous tuberculosis. A skin biopsy revealed psoriasiform acanthosis and Munro's microabscess. No mycobacteria were detected by Ziehl-Neelsen staining, and tissue culture was negative. Therefore, she was diagnosed with psoriatic skin lesions after BCG vaccination. Topical application of maxacalcitol ointment and prednisolone valerate acetate ointment relieved the plaques. No recurrence of skin rash was observed during a five-month follow-up.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.